Alert archive / California / High Surf Warnings in 2006
High Surf Warning 2, NWS Eureka, CA
NWS Eureka, CA issued this high surf warning at Dec 13, 2006, 6:28 PM PST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 13, 2006, 6:28 PM PST (02:28 UTC)
- Expired
- Dec 14, 2006, 3:47 AM PST
- In force
- 9 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted, in the capitals the NWS used until 2016.
000 WHUS46 KEKA 140228 CFWEKA COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 628 PM PST WED DEC 13 2006 CAZ001-141400- /O.UPG.KEKA.SU.Y.0011.061214T0400Z-061215T1300Z/ /O.NEW.KEKA.SU.W.0002.061214T0228Z-061214T1400Z/ REDWOOD COAST- 628 PM PST WED DEC 13 2006 ...HIGH SURF WARNING IN EFFECT UNTIL 6 AM PST THURSDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS NOW ISSUED A HIGH SURF WARNING ALONG THE REDWOOD COAST...WHICH IS IN EFFECT UNTIL 6 AM PST THURSDAY. THE HIGH SURF ADVISORY IS NO LONGER IN EFFECT. A LARGE AND DANGEROUS WESTERLY SWELL HAS REACHED THE DEL NORTE AND HUMBOLDT COUNTY COASTS THIS EVENING. AT THIS TIME THE SWELL HAS GENERATED WAVE HEIGHTS OF 24 TO 26 FEET...WITH BREAKERS AS HIGH AS 29 FEET POSSIBLE THROUGH THE MORNING HOURS. EXTREMELY HAZARDOUS SURF CONDITIONS ALONG THE BEACHES OF DEL NORTE AND HUMBOLDT COUNTIES ARE EXPECTED INTO EARLY FRIDAY MORNING. WHEN NEAR THE OCEAN ALWAYS USE EXTREME CAUTION. POWERFUL WAVES CAN SWEEP YOU AWAY AND INTO THE TURBULENT AND FRIGID WATERS. A HIGH SURF WARNING INDICATES THAT DANGEROUS...BATTERING WAVES WILL POUND THE SHORELINE. THIS WILL RESULT IN VERY DANGEROUS SWIMMING CONDITIONS...AND DEADLY RIP CURRENTS. $$ CAZ002-141530- /O.CON.KEKA.SU.Y.0011.061214T1000Z-061215T1300Z/ MENDOCINO COAST- 628 PM PST WED DEC 13 2006 ...HIGH SURF ADVISORY REMAINS IN EFFECT FROM 2 AM THURSDAY TO 5 AM PST FRIDAY... A HIGH SURF ADVISORY REMAINS IN EFFECT FROM 2 AM THURSDAY TO 5 AM PST FRIDAY. LARGE WESTERLY SWELL WILL REACH THE MENDOCINO COAST LATE TONIGHT. THE SWELL WILL GENERATE HAZARDOUS SURF CONDITIONS ALONG THE BEACHES INTO EARLY FRIDAY MORNING. WHEN NEAR THE OCEAN ALWAYS USE EXTREME CAUTION. POWERFUL WAVES CAN SWEEP YOU AWAY AND INTO THE TURBULENT AND FRIGID WATERS. A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. $$
1 follow-up statement
000 WHUS46 KEKA 141147 CFWEKA COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 347 AM PST THU DEC 14 2006 CAZ001-141700- /O.CAN.KEKA.SU.W.0002.000000T0000Z-061214T1400Z/ /O.EXB.KEKA.SU.Y.0011.000000T0000Z-061214T1700Z/ REDWOOD COAST- 347 AM PST THU DEC 14 2006 ...HIGH SURF WARNING IS CANCELLED... ...HIGH SURF ADVISORY IN EFFECT UNTIL 9 AM PST THIS MORNING... ...HIGH SURF WARNING EXPECTED LATE TONIGHT AND FRIDAY... LARGE WESTERLY SWELL OF 18 TO 20 FEET WILL CONTINUE TO GENERATE HAZARDOUS SURF CONDITIONS ALONG THE ENTIRE NORTHWEST CALIFORNIA COAST THROUGH EARLY MORNING. THE SWELL WILL SUBSIDE BELOW ADVISORY LEVEL OF 18 FEET BY AFTERNOON. A NEW STORM IN THE EASTERN PACIFIC WILL SEND ANOTHER LARGE SWELL INTO NORTHERN CALIFORNIA COASTAL WATERS LATE TONIGHT AND FRIDAY. WESTERLY SWELL FROM 28 TO 30 FEET WILL BE POSSIBLE FOR A COUPLE OF HOURS LATE TONIGHT AND EARLY FRIDAY MORNING. A HIGH SURF WARNING WILL LIKELY BE ISSUED FOR SWELL OF 24 FEET OR GREATER. WHEN NEAR THE OCEAN ALWAYS USE EXTREME CAUTION. POWERFUL WAVES CAN SWEEP YOU AWAY AND INTO THE TURBULENT AND FRIGID WATERS. A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. $$ CAZ002-141700- /O.EXT.KEKA.SU.Y.0011.000000T0000Z-061214T1700Z/ MENDOCINO COAST- 347 AM PST THU DEC 14 2006 ...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 9 AM PST THIS MORNING... ...HIGH SURF WARNING EXPECTED FRIDAY... LARGE WESTERLY SWELL OF 18 TO 19 FEET WILL CONTINUE TO GENERATE HAZARDOUS SURF CONDITIONS ALONG THE ENTIRE NORTHWEST CALIFORNIA COAST THROUGH EARLY MORNING. THE SWELL WILL SUBSIDE BELOW ADVISORY LEVEL OF 18 FEET BY AFTERNOON. A NEW STORM IN THE EASTERN PACIFIC WILL SEND ANOTHER LARGE SWELL INTO NORTHERN CALIFORNIA COASTAL WATERS ON FRIDAY. WESTERLY SWELL OF 24 TO 26 FEET WILL BE POSSIBLE FOR A COUPLE OF HOURS BY FRIDAY MORNING. A HIGH SURF WARNING WILL LIKELY BE ISSUED FOR SWELL OF 24 FEET OR GREATER. WHEN NEAR THE OCEAN ALWAYS USE EXTREME CAUTION. POWERFUL WAVES CAN SWEEP YOU AWAY AND INTO THE TURBULENT AND FRIGID WATERS.*| A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. $$
What forecasters said that day
The local office's own words before this high surf warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this high surf warning went out at Dec 13, 6:23 PM PST, 5 minutes earlier.
Area forecast discussion, Dec 13, 6:23 PM PST, 5 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE EUREKA CA 623 PM PST WED DEC 13 2006 .SYNOPSIS...ONSHORE FLOW WILL PERSIST AND SUPPORT LIGHT RAINFALL THROUGH THE NIGHT. A COLD FRONT WILL MOVE ACROSS THE REGION THURSDAY NIGHT. THE NORTH COAST WILL HAVE STRONG SOUTHERLY WINDS AHEAD OF THE FRONT. COLD AIR QUICKLY FILLS IN BEHIND BEHIND THE FRONT AND LOWERS SNOW LEVELS FRIDAY. A MUCH COLDER WEATHER PATTERN IS EXPECTED FOR THE WEEKEND. && .DISCUSSION...UPGRADED HIGH SURF ADVISORY FOR ZONE 1 REDWOOD COAST TO A HIGH SURF WARNING BASED ON BUOY OBSERVATIONS. BUOY 27 REPORTED 24 FT AT 1Z THEN 27 FT AT 2Z. BASED ON MUNKS METHOD (SWELL TO BREAKER HEIGHT) THIS WOULD TRANSLATE TO AS MUCH AS 29 FT BEACH BREAKERS. THE EXTREMELY LARGE SWELL WILL LIKELY PEAK OVER THE NEXT FEW HOURS THAN BEGIN TO FALL AGAIN BY EARLY MORNING...HOWEVER THE FORECASTED SWELL HEIGHTS LATER ON THURSDAY SHOULD REMAIN IN THE HIGH SURF ADVISORY RANGE (18-23 FT). ANOTHER HIGH SURF WARNING LOOKS TO BE IN STORE FOR TOMORROW NIGHT TOO, AS STRONG SURFACE LOW PRESSERE SYSTEMS SOUTH OF THE GULF OF ALASKA CONTINUE TO GENERATE AN IMMENSE SWELL. FROM PREVIOUS DISCUSSION: DID NOT MAKE ANY SIGNIFICANT CHANGES TO THE SHORT-TERM FORECAST. WITH ZONAL FLOW ALOFT...THE WEATHER TONIGHT IS MOSTLY DRIVEN BY SURFACE FEATURES. THE FRONTAL SYSTEM THAT MOVED THROUGH THE REGION THIS AFTERNOON HAS A TROPICAL MOISTURE TAP WITH A 1 TO 1.5 INCH PRECIPITABLE WATER CONNECTION. ONSHORE WINDS WILL CONTINUE TO BRING MOIST AIR OVER THE REGION AND SUPPORT THE LIGHT RAIN TO CONTINUE THROUGH THE NIGHT. THE SMITH RIVER AT FORT DICK REACHED MONITOR STAGE THIS AFTERNOON AND A HYDROLOGIC STATEMENT HAS BEEN ISSUED WITH FURTHER DETAILS. A COLD FRONT WILL MOVE THROUGH NORTHERN CALIFORNIA THURSDAY NIGHT. A TIGHTENING OF THE PRESSURE GRADIENT AHEAD OF THIS FRONT WILL BRING STRONG SOUTHERLY WINDS TO THE COASTAL WATERS...ZONE 1...AND ZONE 3 THURSDAY AFTERNOON AND EVENING. HAVE UPGRADED ZONE 1 TO A HIGH WIND WARNING AND STARTED A WIND ADVISORY IN ZONE 3 FOR THURSDAY. EXPECT THE HIGHEST WINDS ALONG THE REDWOOD COAST NORTH OF TRINIDAD...WITH WIND GUSTS UP TO 60 MPH. EXPECT AN ADDITIONAL 1 TO 2 INCHES OF RAIN WITH THIS FRONT NORTH OF CAPE MENDOCINO AND 0.5 TO 1 INCH SOUTH OF THE CAPE. THE KLAMATH...SMITH...AND MAD RIVER ARE FORECASTED TO RISE NEAR MONITOR STAGE THURSDAY NIGHT BUT NO FLOODING IS EXPECTED. RAPID COLD AIR ADVECTION IS EVIDENT BEHIND THIS FRONT AS MODEL GUIDANCE INDICATES A 6 TO 8 DEGREE C 24HR DECREASE OF 700 AND 850 MB TEMPERATURES BY THURSDAY NIGHT. EXPECT THE COLD AIR TO FIRST REACH THE COASTAL VALLEYS THURSDAY EVENING AND WORK ITS WAY INLAND BY LATE THURSDAY NIGHT. THE SNOW LEVELS WILL LOWER TO 4000 FT THURSDAY NIGHT AND THE SNOW SHOULD MOSTLY FALL AS SHOWERS BEHIND THE FRONT BY EARLY FRIDAY MORNING. A DEEP UPPER LEVEL TROUGH FROM ALASKA WILL MOVE SOUTH OVER THE REGION FRIDAY AND BRING EVEN COOLER AIR WITH IT. MODEL 1000-850MB THICKNESSES DROP FROM NEAR 1320 METERS THURSDAY NIGHT (06Z FRI) TO 1310 METERS FRIDAY MORNING (18Z FRI)...AND TO NEAR 1290 METERS FRIDAY NIGHT (06Z SAT). THE 700 MB TEMPS REMAIN NEAR -16 DEGREES C THROUGH SUNDAY NIGHT AND THE 850 MB TEMPS REMAIN NEAR -6 DEGREES C. HAVE FORECASTED SNOW LEVELS TO RANGE FROM 2000 TO 2500 FT FRIDAY AND FROM 1500 TO 2500 FT THROUGH THE WEEKEND. HOWEVER...DO NOT EXPECT MORE THAN LOCAL SNOW ADVISORY AMOUNTS FROM TIME TO TIME IN ZONE 3/WRN ZONE 4 WITH THE PRECIPITATION FALLING AS SHOWERS. THE PRECIPITATION WILL PRIMARILY BE GENERATED FROM DISTURBANCES EMBEDDED WITHIN THE TROUGH...AND MOSTLY CONFINE SHOWERS TO THE COASTAL WATERS AND COASTAL AREAS. THE LOCATION AND MOVEMENT OF THE TROUGH WILL DETERMINE THE TIMING...LOCATION AND INTENSITY OF THE SHOWERS AND WILL BE MORE ACCURATELY FORECASTED AS THE EVENT APPROACHES. MODELS HAVE BEEN CONSISTENT WITH BUILDING AN UPPER LEVEL RIDGE OVER THE PACIFIC NORTHWEST MONDAY...AND STILL LOOKS LIKE THE REGION MAY GET A BREAK IN THE WET PATTERN MONDAY AND TUESDAY. TH && .AVIATION...LIFR CONDITIONS WILL PERSIST ALONG THE COAST INTO THIS EVENING DUE TO HIGH MOISTURE AND A POST FRONTAL INVERSION. LATER THIS EVENING SOUTH WINDS WILL INCREASE WITH AN APPROACHING STORM. CONDITIONS WILL IMPROVE TO IFR OR MVFR...HOWEVER THE INCREASED PRESSURE GRADIENT WITH THE STORM WILL MEAN STRONG WINDS THURSDAY AFTERNOON AND EVENING...ESPECIALLY NEAR THE OREGON BORDER. SCOTT && .MARINE...SWELL HAS EASED SOME THIS AFTERNOON AS THE STRONG SURFACE LOW MOVED ONTO THE BRITISH COLUMBIA COAST. THE NEXT STORM...CENTERED NEAR 41N 150W THIS AFTERNOON...WILL GENERATE BUILDING SWELL TONIGHT. THE STORM HAS A POTENTIAL TO PRODUCE 25 TO 30 FOOT SWELLS OVER THE WATERS EARLY FRIDAY. THE PRESSURE GRADIENT WITH THE STORM WILL ALSO GENERATE GALE FORCE WINDS OVER THE NORTHERN WATERS THURSDAY AFTERNOON AND EVENING. THE STORM WILL MOVE ON SHORE THURSDAY NIGHT WITH A COLD FRONT CROSSING THE FORECAST AREA. WINDS WILL DECREASE AND SEAS WILL SUBSIDE AS THE STORM MOVES INLAND. SCOTT && .EKA...WATCHES/WARNINGS/ADVISORIES... GALE WARNING...PZZ450-470 HAZARDOUS SEAS WARNING...PZZ450>475 HIGH WIND WARNING...CAZ001 SMALL CRAFT ADVISORY FOR WINDS...PZZ455-475 HIGH SURF WARNING...CAZ001 HIGH SURF ADVISORY...CAZ002 WIND ADVISORY...CAZ003 &&
Hazardous weather outlook, Dec 13, 5:42 AM PST, 12 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EUREKA CA 542 AM PST WED DEC 13 2006 CAZ001-141345- REDWOOD COAST- 542 AM PST WED DEC 13 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT LARGE WESTERLY SWELL WILL REACH THE DEL NORTE AND HUMBOLDT COUNTY COASTS THIS EVENING. THE SWELL WILL GENERATE HAZARDOUS SURF CONDITIONS THIS EVENING THROUGH EARLY THURSDAY MORNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SOUTH WINDS WILL INCREASE ON THURSDAY IN ADVANCE OF COLD FRONT. SOUTH WINDS FROM 25 TO 35 MPH...WITH GUSTS UP TO 50 MPH...ARE EXPECTED ACROSS DEL NORTE COUNTY THURSDAY AFTERNOON. IN THE EUREKA AND ARCATA AREA...WIND SPEEDS WILL BE LESS AND WILL MOST LIKELY RANGE FROM 15 TO 25 MPH...WITH PEAK GUSTS UP TO 40 MPH IN THE AFTERNOON THURSDAY. .SPOTTER INFORMATION STATEMENT...SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN EUREKA. CAZ002-141345- MENDOCINO COAST- 542 AM PST WED DEC 13 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT LARGE WESTERLY SWELL WILL REACH THE MENDOCINO COAST LATE TONIGHT THROUGH EARLY THURSDAY MORNING. THE SWELL WILL GENERATE HAZARDOUS SURF CONDITIONS EARLY THURSDAY MORNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT...SPOTTER ACTIVATION WILL NOT BE NEEDED. CAZ003-004-076-141345- NORTH COAST INTERIOR-UPPER TRINITY RIVER-MENDOCINO INTERIOR- 542 AM PST WED DEC 13 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THURSDAY NIGHT... A COLD FRONT WILL MOVE ACROSS THE REGION LOWERING THE SNOW LEVEL TO 3000 TO 3500 FEET. ON FRIDAY...A COLD UPPER LEVEL LOW WILL DROP OUT OF THE GULF OF ALASKA AND INTO EASTERN PACIFIC. THIS TROUGH WILL BRING A MUCH COLDER AIR MASS TO NORTHERN CALIFORNIA...AND THE SNOW LEVEL WILL LOWER BE NEAR 2000 FEET FOR THE WEEKEND. THUS A COLD AND UNSETTLED WEATHER PATTERN IS EXPECTED FOR BOTH SATURDAY AND SUNDAY. AT THIS TIME IT IS EXPECTED THAT ANY PRECIPITATION WILL BE AS SHOWERS...AND ANY SNOW ACCUMULATION WILL BE LESS THAN 4 INCHES. .SPOTTER INFORMATION STATEMENT...SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN EUREKA. KENNEDY
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 14, 10:23 AM PST | High Surf Advisory | EKA | 42 hr | |
| Dec 14, 3:51 PM PST | Snow Advisory | EKA | 11 hr |
Nearby
High Surf Warnings in California, 2006Every high surf warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.